MAUDE Adverse Event Report: STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM; MESH, SURGICAL

STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM; MESH, SURGICAL
Catalog Number 2030002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Seroma (2069); Hernia (2240)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a legal event that a (b)(6) male patient underwent hernia repair surgery on or about (b)(6) 2019.During the patient¿s surgery, the surgeon implanted him with strattice lot sp100606 (sku 2030002).After surgery, the patient returned to the hospital on or about (b)(6) 2020, and was diagnosed with recurrent ventral incisional hernia, adhesions, chronic seroma, and small bowl lining deterioration due to mesh.On or about (b)(6) 2020, the patient underwent lysis of adhesions and hernia repair.During this revision surgery, the surgeon noted intra-abdominal adhesions involving the small bowel, omentum, transvest colon, anterior abdominal wall, and previously placed mesh.The surgeon also noted that the graft appeared folded on itself and bunched up along the fascial defect.Multiple loops of small bowel were noted to be decently adherent mesh with serosal erosion and a seroma anterior to the previously placed mesh.It should be the noted the lot number was provided without the serial number and the item number that correlates is 2030002p.
 
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.Internal investigation into strattice lot sp100606 included a review of the reported information, review of the device history records, and a review of the complaint history records with no remarkable findings, including no other complaints reported against the lot and no deviations or non-conformances revealed during processing.The lot was aseptically processed, terminally sterilized within the process parameters, and met all qc release criteria.To date, of the (b)(4) devices released to finished goods, (b)(4) have been distributed with (b)(4) devices reported as implanted.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This is a follow up #1 report to the internal investigation and conclusion.This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.Internal investigation into strattice lot sp100605 included a review of the reported information, review of the device history records, and a review of the complaint history records with no remarkable findings, including no other complaints reported against the lot and no deviations or non-conformances revealed with product impact.The lot was aseptically processed, terminally sterilized within the process parameters, and met all qc release criteria.To date, all 158 devices released to finished goods have been distributed with 86 devices reported as implanted.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow-up #1 to report additional information reporting the lot number associated with this complaint.Lot sp100605-026.As reported in the initial: it was reported through a legal event that a 55-year-old male patient underwent hernia repair surgery on or about (b)(6) 2019.During the patient¿s surgery, the surgeon implanted him with strattice lot sp100606 (sku 2030002).After surgery, the patient returned to the hospital on or about (b)(6) 2020, and was diagnosed with recurrent ventral incisional hernia, adhesions, chronic seroma, and small bowl lining deterioration due to mesh.On or about (b)(6), 2020, the patient underwent lysis of adhesions and hernia repair.During this revision surgery, the surgeon noted intra-abdominal adhesions involving the small bowel, omentum, transvest colon, anterior abdominal wall, and previously placed mesh.The surgeon also noted that the graft appeared folded on itself and bunched up along the fascial defect.Multiple loops of small bowel were noted to be decently adherent mesh with serosal erosion and a seroma anterior to the previously placed mesh.It should be the noted the lot number was provided without the serial number and the item number that correlates is(b)(6).

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key14435248
Report Number1000306051-2022-00091
Device Sequence Number12202100
Product Code FTM
UDI-Device Identifier00818410010393
UDI-Public00818410010393
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150712
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2030002
Device Lot NumberSP100605
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION REPORTED; NO INFORMATION REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale